MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTB17, ALEXIS CES 17CM; GCJ

APPLIED MEDICAL RESOURCES GTB17, ALEXIS CES 17CM; GCJ
Model Number GTB17
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: this event was reported for the gtm17 alexis ces w gelpoint mini.As this event was related to the alexis ces component of the kit (model: gtb17), the information provided in this report references the gtb17.No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Robotic left laparoscopic radical nephrectomy - the doctor made an incision and placed the bag inside the patient, the specimen was placed in the bag and the doctor attempted to remove the specimen without manually morcellating.The distal tip of the bag tore, the tear was approximately 3-4cm.The tissue was believed to be cancerous.The guard was not used.The gel point mini was not used, only the gtb17.Type of intervention - the doctor was able to safely removed the bag and the remains of specimen patient status - no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the event.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Add info received via email from applied medical team member, (b)(6) 2017: the doctor was performing a nephrectomy and used the alexis ces for retrieving the kidney specimen.Clips were used to free the kidney specimen for extraction before the bag was inserted.The doctor placed the bag through a 3-4cm incision and placed the specimen in the bag using robotic instruments.Cutting tools and energy devices were also used after the specimen was placed in the bag.During retrieval, the doctor attempted to remove the specimen without manually morcellating.The representative present observed that the incision size was too small to pull the bag out without morcellating the specimen, and the doctor did not want to extend the incision.The distal tip of the bag tore into two pieces, and the tear was approximately 3-4cm.The specimen fell out of the bag as a result.The specimen was believed to be cancerous, but the doctor was not concerned about the spillage of the specimen into the abdomen.The guard was not used.The gel point mini was not used, only the tissue containment bag was used.

Brand Name
GTB17, ALEXIS CES 17CM
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6309482
Report Number2027111-2017-00030
Device Sequence Number1031710
Product Code GCJ
UDI-Device Identifier00607915134280
UDI-Public(01)00607915134280(17)190414(30)01(10)1268102
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142427
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/14/2019
Device Model NumberGTB17
Device Catalogue Number101422701
Device Lot Number1268102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date05/02/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;